Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Tulsa, OK

April 6, 2006LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 6, 2006, 11:22 AM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 11:22 AM CDT (16:22 UTC)
Expired
Apr 6, 2006, 12:15 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 11:35 AM CDTHAIL 0.75Bokoshe, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 061622
SVRTSA
OKC079-135-061715-
/O.NEW.KTSA.SV.W.0151.060406T1622Z-060406T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1122 AM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1215 PM CDT

* AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF BOKOSHE...
  MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...  
PANAMA...SALLISAW...SPIRO...GANS...MULDROW...ROLAND...ARKOMA...  
MOFFETT AND SHORT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3506 9492 3521 9493 3520 9483 3522 9481
      3534 9480 3538 9484 3538 9487 3537 9489
      3541 9492 3542 9496 3562 9447 3541 9444
      3526 9444

$$
2 follow-up statements
000 
WWUS54 KTSA 061649
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT THU APR 6 2006

OKC079-135-061715-
/O.CON.KTSA.SV.W.0151.000000T0000Z-060406T1715Z/
SEQUOYAH OK-LE FLORE OK-
1149 AM CDT THU APR 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR LE FLORE AND SEQUOYAH COUNTIES...

AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SPIRO...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GANS...BRADEN...
MULDROW...COTTONWOOD...ROLAND...ARKOMA...MOFFETT...DORA AND SHORT.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3506 9492 3521 9493 3520 9483 3522 9481
      3534 9480 3538 9484 3538 9487 3537 9489
      3541 9492 3542 9496 3562 9447 3541 9444
      3526 9444

$$
000 
WWUS54 KTSA 061705
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT THU APR 6 2006

OKC079-135-061715-
/O.EXP.KTSA.SV.W.0151.000000T0000Z-060406T1715Z/
SEQUOYAH OK-LE FLORE OK-
1205 PM CDT THU APR 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE AND SEQUOYAH COUNTIES
EXPIRES AT 1215 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3506 9492 3521 9493 3520 9483 3522 9481
      3534 9480 3538 9484 3538 9487 3537 9489
      3541 9492 3542 9496 3562 9447 3541 9444
      3526 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:55 AM CDT, 27 minutes earlier.

Area forecast discussion, Apr 6, 10:55 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT THU APR 6 2006

.DISCUSSION...
UPDATED ZONES PACKAGE WILL MAINLY REFLECT ADJUSTMENTS TO POPS ACROSS
THE WESTERN PART OF THE FA...AND MINOR ADJUSTMENTS TO TEMPERATURES
BASED ON CLOUDS AND RADAR TRENDS. ONGOING ELEVATED SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS PARTS OF EASTERN
OKLAHOMA AND WILL SPREAD INTO NORTHWEST ARKANSAS. FOCUS FOR THE
AFTERNOON WILL THEN SHIFT TO THE DRYLINE AND UPPER SYSTEM THAT WILL
SWEEP THE AREA LATER TODAY. MODEL RUNS A LITTLE SLOWER...ESPECIALLY
THE NAM. 12Z GFS IS A LITTLE FASTER WITH DRYLINE. HAVE OPTED TO
SHIFT HIGHEST POPS WEST FOR THE AFTERNOON BASED ON THE SLOWER
SOLUTION. TEMPERATURES ACROSS THE WEST WILL BE A LITTLE TRICKY AS
CLEARING IS RAPIDLY APPROACHING THE WESTERN REACHES OF THE CWA. WILL
GO AHEAD FOR NOW AND LEAVE THE EASTERN HALF OF THE FA AS MOSTLY
CLOUDY FOR NOW. DID TWEAK TEMPS DOWN SOME...WITH THE BIGGEST
ADJUSTMENTS OVER FAR ERN OK AND NW AR.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ064-OKZ065-OKZ066-OKZ067.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Apr 6, 5:04 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU APR 6 2006

...TORNADOES...LARGE HAIL...AND DAMAGING WINDS POSSIBLE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALONG AND EAST OF HIGHWAY 75.
	ONSET...AFTER 3 PM.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...NORTH OF JAY OKLAHOMA TO OKFUSKEE OKLAHOMA LINE.
	ONSET...NOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...NOON.

	AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS WITH A
DIMINISHING TREND BY AFTERNOON.  THE PRIMARY RISK OF SEVERE WEATHER WILL
BE WITH THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON.

SEVERE THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE THIS AFTERNOON...WITH
A RISK OF TORNADOES...HAIL LARGER THAN QUARTERS...AND WINDS IN EXCESS OF
70 MPH.  INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED AFTER 3 PM...WITH
INCREASING TORNADIC POTENTIAL BY LATE AFTERNOON INTO EARLY EVENING.
LOCATIONS ACROSS NORTHWEST AND WEST CENTRAL ARKANSAS WILL LIKELY BE AFFECTED
BY THESE SEVERE THUNDERSTORMS DURING THE PEAK TORNADIC POTENTIAL...THUS
THERE IS A SIGNIFICANT RISK OF TORNADO WARNINGS BEING ISSUED FOR LOCATIONS
SUCH AS FAYETTEVILLE...BENTONVILLE...FORT SMITH...OZARK...HUNTSVILLE...AND
EUREKA SPRINGS.

STORM SPOTTERS SHOULD PLAN FOR STORM MOTIONS IN EXCESS OF 40 MPH...AND
WIND FIELDS STRONGLY SUPPORT TORNADIC POTENTIAL FOR ANY STORM WHICH
SLOWS AND TRAVELS MORE EASTWARD.  BE ALERT AND EXERCISE CAUTION TODAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR EASTERN
OKLAHOMA...AND NORTHWEST AND WEST CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 6, 10:28 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT THU APR 6 2006

OKZ073>075-061615-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1028 AM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     HASKELL...PITTSBURG AND LATIMER

AT 1028 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHEAST OF ALDERSON...MOVING NORTHEAST AT 55 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...
LEQUIRE...LEWISVILLE...KINTA...MC CURTAIN...KEOTA...KANIMA...
WILBURTON...GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...
BACHE...ALDERSON...KREBS AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 11:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 AM     HAIL             KINTA                   35.12N 95.24W
04/06/2006  E1.00 INCH       HASKELL            OK   PUBLIC

&&

JDS
Local storm report, Apr 6, 11:16 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             3 N ROLAND              35.46N 94.51W
04/06/2006  E1.00 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

JDS
Special weather statement, Apr 6, 11:18 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT THU APR 6 2006

OKZ072-076-061700-
LE FLORE OK-SEQUOYAH OK-
1118 AM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

IN SOUTHEAST OKLAHOMA
     LE FLORE

AT 1118 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF MILTON...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...
GANS...MULDROW...ROLAND...SHORT...MOFFETT...MILTON...COWLINGTON AND
DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:31 AM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more18 hr
Apr 6, 3:31 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more18 hr
Apr 6, 10:38 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer52 min
Apr 6, 3:05 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee55 min
Apr 6, 3:44 PM CDTTornado WarningTSAOsage46 min
Apr 6, 3:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 6, 4:23 PM CDTSevere Thunderstorm WarningTSACreek52 min
Apr 6, 4:30 PM CDTTornado WarningTSAOsage, Washington30 min
Apr 6, 4:55 PM CDTTornado WarningTSAOsage, Washington35 min
Apr 6, 5:21 PM CDTTornado WarningTSAOsage, Washington24 min
Apr 6, 5:31 PM CDTTornado WarningTSATulsa29 min
Apr 6, 5:46 PM CDTTornado WarningTSANowata, Rogers, Washington44 min
Apr 6, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Tulsa, Wagoner49 min
Apr 6, 6:03 PM CDTTornado WarningTSAOkmulgee, Tulsa, Wagoner42 min
Apr 6, 6:25 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee65 min
Apr 6, 6:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 6, 6:35 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers40 min
Apr 6, 6:49 PM CDTTornado WarningTSAMayes26 min
Apr 6, 6:53 PM CDTTornado WarningTSAPittsburg37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.